Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 31, 2021, 7:58 PM EDT for Webster County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2021, 7:58 PM EDT (23:58 UTC)
- Expired
- Aug 31, 2021, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 117 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 12.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted.
504
WWUS82 KFFC 312358
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EDT Tue Aug 31 2021
GAZ103-104-010030-
Sumter GA-Webster GA-
758 PM EDT Tue Aug 31 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WEBSTER AND
WEST CENTRAL SUMTER COUNTIES THROUGH 830 PM EDT...
At 758 PM EDT...a strong thunderstorm was over Preston...moving east
at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Plains, Weston, Friendship, Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8460 3211 8461 3214 8448 3213 8443
3215 8443 3216 8436 3209 8427 3199 8432
TIME...MOT...LOC 2358Z 262DEG 19KT 3204 8452
MAX HAIL SIZE...
MAX WIND GUST...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 7:29 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 31, 7:29 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 729 PM EDT Tue Aug 31 2021 .UPDATE... Remnant low from Ida is slowly moving east along the eastern TN/AL state line. Instability remains minimal this evening, and rainfall rates have been more light to moderate. Updated pops to reflect current trends. Will keep the Flash Flood Watch for now, but may end up canceling early. Also updated hourly dewpoint and temps grids. Winds have also diminished quite a bit this evening and updated grids to reflect the current obs. && .PREV DISCUSSION... /Issued 350 PM EDT Tue Aug 31 2021/ SHORT TERM /Tonight through Wednesday Night/... Remnants of Ida circulating over the TN Valley this afternoon and should drift northeast along the Appalachians overnight. Showers and thunderstorms should gradually diminish during the evening but will keep pops overnight...with highest pops lingering northeast. As the remnant low moves into the central Appalachians on Wednesday...decreasing shear and instability should support only slight chance/chance pops for much of the area. Increasing northwest flow aloft should help the forecast area dry out somewhat for Wednesday night...so have pops diminishing to less than 20 percent across the area. Radar trends show a temporary break for much of the area this afternoon...but stronger convection development seems to limited at this time. The Flash Flood Watch has been left as is. 41 LONG TERM /Thursday through Tuesday/... By Thursday morning, the trough associated with the remnants of Ida has shifted off to our north and east and taken any remaining tropical moisture with it. A comparatively much drier airmass pushes south and overspreads our area by Friday as the fringes of an upper- level ridge centered over the Great Plains edges further eastward. PWATs drop to as low as 0-60-0.70", in the lowest 10% climatologically for this time of year. PoPs are effectively effaced as the ridge continues to broaden, preserving the bubble of dry air over the southeast US. We remain in a subsequent regime of northwest flow for the remainder of the week and throughout the weekend. Beginning early Sunday, models hint at a moisture gradient/frontal boundary advecting into CWA from the northeast. The Euro favors a stronger, more persistent gradient, while the GFS tapers its influence off more quickly before dissipating early Monday morning. As a result, slight to low-end chance PoPs filter back into the forecast for the start of the work week. 96 AVIATION... && .AVIATION... 00Z Update... MVFR cigs should give way to IFR cigs this evening. Do expect clearing by late tomorrow afternoon. Winds will remain on the west side. Gusts have mostly diminished but an occasional gust to around 15kt cannot be ruled out for the next couple of hours. Light shra possible through 02-03z. Pops too low to mention overnight. //ATL Confidence...00Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 83 66 86 / 80 30 20 10 Atlanta 70 82 66 85 / 70 30 20 10 Blairsville 66 76 59 80 / 90 50 20 10 Cartersville 69 82 63 84 / 70 30 20 5 Columbus 71 88 68 87 / 70 30 20 5 Gainesville 69 81 65 84 / 80 30 20 10 Macon 72 88 67 89 / 60 30 20 10 Rome 70 84 64 85 / 80 30 20 5 Peachtree City 70 84 65 85 / 60 30 20 10 Vidalia 74 87 71 90 / 30 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday afternoon for the following zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee... Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Floyd... Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...41 LONG TERM....96 AVIATION...NListemaa
Hazardous weather outlook, Aug 31, 6:59 PM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 659 PM EDT Tue Aug 31 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-012300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 659 PM EDT Tue Aug 31 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Flash Flood Watch remains in effect for parts of north Georgia through tonight. The remnants of Ida will continue to bring showers to the area tonight. A few showers could produce brief gusty winds. Additional rainfall amounts of up to one inch are possible. An elevated flood threat will exist through Wednesday on creeks and streams that have received runoff from heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Storm chances diminish Wednesday but ongoing flood issues may be occurring due to today's heavy rain. The next chance for scattered thunderstorms return to parts of the area by the end of this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 31, 6:08 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
608 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 3 S MCRAE 32.02N 82.91W
08/31/2021 TELFAIR GA EMERGENCY MNGR
TREE DOWNED AT DEEPSTEP RD AND PLEASANT GROVE RD
&&
EVENT NUMBER FFC2100578
KMMLocal storm report, Aug 31, 6:13 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 4 SSW WARTHEN 33.05N 82.82W
08/31/2021 WASHINGTON GA EMERGENCY MNGR
TREE DOWNED ON THE 700 BLOCK OF BUSSELL RD
&&
EVENT NUMBER FFC2100579
KMMLocal storm report, Aug 31, 6:18 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT TUE AUG 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM TSTM WND DMG 6 W DAVISBORO 32.99N 82.70W
08/31/2021 WASHINGTON GA EMERGENCY MNGR
TREE DOWNED AT SUN HILL GRANGE RD AND NEW RD
&&
EVENT NUMBER FFC2100580
KMMSpecial weather statement, Aug 31, 7:10 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Aug 31 2021
GAZ102-103-312345-
Stewart GA-Webster GA-
710 PM EDT Tue Aug 31 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND WESTERN WEBSTER COUNTIES THROUGH 745 PM EDT...
At 710 PM EDT...a strong thunderstorm was near Westville, or near
Lumpkin...moving east at 25 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Lumpkin, Preston, Richland, Weston, Seminole, Troutman, Kimbrough,
Westville, Centerpoint and Providence Canyon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8480 3193 8480 3192 8481 3193 8490
3206 8496 3220 8460 3219 8459 3219 8457
3196 8448 3194 8465 3193 8468 3192 8472
TIME...MOT...LOC 2310Z 252DEG 21KT 3201 8484
MAX HAIL SIZE...
MAX WIND GUST...50MPHSpecial weather statement, Aug 31, 7:51 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
751 PM EDT Tue Aug 31 2021
GAZ071-010015-
Monroe GA-
751 PM EDT Tue Aug 31 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL MONROE
COUNTY THROUGH 815 PM EDT...
At 751 PM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band over Brent, or near
Forsyth...moving northeast at 25 mph.
HAZARD...Enhanced risk of a brief tornado.
SOURCE...Radar indicated.
IMPACT...Storms embedded within a tropical rainband have exhibited
localized rotation. A brief tornado could quickly form.
Some locations in the path of this storm include
Forsyth and Brent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3294 8402 3298 8404 3310 8386 3300 8380
TIME...MOT...LOC 2351Z 244DEG 20KT 3296 8400
MAX HAIL SIZE...
MAX WIND GUST...Special weather statement, Aug 31, 7:58 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
758 PM EDT Tue Aug 31 2021
GAZ103-104-010030-
Sumter GA-Webster GA-
758 PM EDT Tue Aug 31 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WEBSTER AND
WEST CENTRAL SUMTER COUNTIES THROUGH 830 PM EDT...
At 758 PM EDT...a strong thunderstorm was over Preston...moving east
at 20 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Preston, Plains, Weston, Friendship, Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3194 8460 3211 8461 3214 8448 3213 8443
3215 8443 3216 8436 3209 8427 3199 8432
TIME...MOT...LOC 2358Z 262DEG 19KT 3204 8452
MAX HAIL SIZE...
MAX WIND GUST...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:30 PM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Aug 30, 8:44 PM EDT | Special Weather Statement | FFC | White | 31 min |
| Aug 30, 9:17 PM EDT | Special Weather Statement | FFC | Towns | 28 min |
| Aug 31, 8:26 AM EDT | Special Weather Statement | FFC | Carroll, Heard, Troup | 34 min |
| Aug 31, 11:35 AM EDT | Special Weather Statement | FFC | Pulaski, Wilcox | 25 min |
| Aug 31, 11:57 AM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski, Twiggs | 33 min |
| Aug 31, 12:13 PM EDT | Special Weather Statement | FFC | Baldwin, Jones, Putnam | 32 min |
| Aug 31, 12:27 PM EDT | Special Weather Statement | FFC | Laurens, Telfair, Wilkinson | 33 min |
| Aug 31, 12:30 PM EDT | River Flood Warning | FFC | Cobb | 4 hr |
| Aug 31, 12:43 PM EDT | Special Weather Statement | FFC | Baldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more | 32 min |
| Aug 31, 1:00 PM EDT | Special Weather Statement | FFC | Hancock, Johnson, Washington | 30 min |
| Aug 31, 1:15 PM EDT | Special Weather Statement | FFC | Catoosa, Walker | 30 min |
| Aug 31, 1:18 PM EDT | Special Weather Statement | FFC | Greene, Madison, Oglethorpe | 27 min |
| Aug 31, 1:21 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Aug 31, 1:23 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Jefferson, Warren, Washington | 52 min |
| Aug 31, 1:41 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Aug 31, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Taliaferro, Warren | 36 min |
| Aug 31, 1:59 PM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs, Treutlen | 46 min |
| Aug 31, 2:23 PM EDT | Special Weather Statement | FFC | Wilkes | 37 min |
| Aug 31, 2:25 PM EDT | River Flood Warning | FFC | Whitfield | 3 days |
| Aug 31, 5:23 PM EDT | Special Weather Statement | FFC | Talbot | 37 min |
| Aug 31, 7:10 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 35 min |
| Aug 31, 7:25 PM EDT | Severe Thunderstorm Warning | FFC | Stewart | 35 min |
| Aug 31, 7:33 PM EDT | Tornado Warning | FFC | Lamar, Monroe, Upson | 27 min |
| Aug 31, 7:51 PM EDT | Special Weather Statement | FFC | Monroe | 24 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.